MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTRODES

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTRODES
Model Number GK384R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a ceramic electrode tip l-hk f/gk372r (part # gk384r) was used during a laparoscopic procedure on (b)(6) 2023.According to the complainant as the device was coming out of the patient the tip of the l hook was seen laying inside the patient.During extraction of the tip the device broke into two separate pieces.Both fragments were successfully retrieved from the patient.Per the complainant the procedure was delayed by an unspecified amount of time.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Additional information/correction: d9 - product return date.Investigation results: investigator carried out the pictorial documentation visually and microscopically.The hook is broken off of the product.Device history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Investigation results were based on examination of the same material from another complaint.The assessment for reportability for this adverse event was based on patient harm, additional medical intervention.Explanation and rationale: an investigation was made of the same material and error pattern in another complaint.The soldered joint is made according to a work instruction and the solder is applied inside the ceramic part gk384200.As the soldered joint is hidden and cannot be checked visually, the joint of gk384202 and gk384200 is tested at 100% by a deduction test with 20n, this test is used to verify the quality of the soldered joint.On this basis the products are released by manufacturing.As this test is done 100% on the whole batch, the products have been delivered by the manufacturing department within the required specification.Conclusion/preventive measures: based upon the above mentioned investigation results, a definitive root cause for the reported issue could not be established.All electrodes are subjected to a 100% mechanical test before delivery, so a production-related error can be ruled out.
 
Event or Problem Description
Investigation complete.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
ELECTRODES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17773802
Report Number2916714-2023-00088
Device Sequence Number7491422
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
Report Date (Section F) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/30/2023
Event Location Hospital
Date Report to Manufacturer08/30/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date12/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA09/19/2023